How were you tested for your adrenals? It takes quite a bit of testing, not just one test so it can be rather complex to know.
If you have had testing that is significant and your situation is dire - as low adrenal function can be life threatening - your primary care doctor should be able to get the endo to see you on an emergency basis and sooner.
I can understand your concern about steroids and blood sugar. In general, the doses given for adrenal replacement are low - and should not boost blood sugar much unlike doses given for other reasons which can be quite high and yes, will raise blood sugar a lot. The dose is typically broken into two or three times a day as well - so for example 20mg is taken total - over 2 or 3 dosage periods.
Aching can be a symptom, but AI is a salt wasting disease. Is your sodium low?
I have had low blood sugar symptoms for years--without a real diagnosis--until a lot of blood testing by my endo finally showed mild hypoglycemia. I have secondary AI. When I first went on hydrocortisone, it did raise my fasting blood sugar levels--but oave a short period of time them seemed to level out to where i have normal fasting glucose levels. My A1c tests come back with normal ranges, too.
Hopefully your body will adjust to it the same way my body has---i realize my blood sugar is low, and yours is high, but I think sometimes it is just a matter of adjusting to new medications.
You don't say if your CO poisoning was ever treated.
if not, I urge you to get tested and treated as CO effects can last years and even decades unless/until treated.
[key CO abnormailities are LOW art-ven gaps in O2SAT, PO2, PCO2, and COHb]
for more info, see www.mcsrr.org
while AI and CO share many symptoms in the medical literature, they are distinguished by sensory hypervigilance or multi-sensory sensitivity, which is caused only by CO poisoning.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.